Alert archive / New York / Severe Thunderstorm Warnings in 2013
Severe Thunderstorm Warning 32, NWS New York, NY
NWS New York, NY issued this severe thunderstorm warning at Aug 9, 2013, 3:08 PM EDT for Suffolk County, New York. It was in force for 52 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 9, 2013, 3:08 PM EDT (19:08 UTC)
- Expired
- Aug 9, 2013, 4:00 PM EDT
- In force
- 52 min
- Issued by
- NWS New York, NY
- Area
- Storm-based polygon
County Suffolk County, NY
The radar
The Brookhaven radar (KOKX), 33 km from the middle of the area, began a volume at 19:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 9, 3:10 PM EDT | TSTM WND DMG | 1 E Middleville, NY | A TREE FELL ON WIRES ON BERNARD STREET IN FORT SALONGA. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 2 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Brookhaven, NY (KOKX), launched 12:00Z, 7.1 hours before the alert went out and 33 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 673 J/kg
- Mixed-layer CIN
- -7 J/kg
- Mixed-layer LCL
- 549 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 134 m²/s²
- 0-3 km storm-relative helicity
- 165 m²/s²
- Significant tornado parameter
- 0.3
- Supercell composite
- 2.2
The text
As transmitted, in the capitals the NWS used until 2016.
552
WUUS51 KOKX 091908
SVROKX
NYC103-092000-
/O.NEW.KOKX.SV.W.0032.130809T1908Z-130809T2000Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NEW YORK NY
308 PM EDT FRI AUG 9 2013
THE NATIONAL WEATHER SERVICE IN UPTON NY HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SUFFOLK COUNTY IN SOUTHEAST NEW YORK...
* UNTIL 400 PM EDT...
* AT 305 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM PORT JEFFERSON TO NORTHPORT...AND MOVING EAST AT 30 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
SMITHTOWN...STONY BROOK...MOUNT SINAI...CENTEREACH...ROCKY POINT...
CORAM...MIDDLE ISLAND AND WADING RIVER.
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
LAT...LON 4088 7348 4092 7343 4091 7342 4091 7341
4093 7341 4095 7338 4093 7335 4093 7328
4091 7321 4093 7316 4097 7317 4098 7312
4097 7306 4097 7273 4084 7293
TIME...MOT...LOC 1908Z 270DEG 24KT 4101 7306 4088 7330
$$
JM1 follow-up statement
316
WWUS51 KOKX 091936
SVSOKX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
336 PM EDT FRI AUG 9 2013
NYC103-091945-
/O.CAN.KOKX.SV.W.0032.000000T0000Z-130809T2000Z/
SUFFOLK NY-
336 PM EDT FRI AUG 9 2013
...THE SEVERE THUNDERSTORM WARNING FOR SUFFOLK COUNTY IS CANCELLED...
THE THUNDERSTORM HAS WEAKENED BELOW SEVERE THRESHOLDS.
THEREFORE...THE WARNING HAS BEEN CANCELLED.
LAT...LON 4088 7348 4092 7343 4091 7342 4091 7341
4093 7341 4095 7338 4093 7335 4093 7328
4091 7321 4093 7316 4097 7317 4098 7312
4097 7306 4097 7273 4084 7293
TIME...MOT...LOC 1935Z 270DEG 24KT 4101 7282 4088 7306
$$
JMWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New York, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 9, 2:08 PM EDT, 1 hour earlier.
Area forecast discussion, Aug 9, 2:08 PM EDT, 1 hour before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW YORK NY
208 PM EDT FRI AUG 9 2013
.SYNOPSIS...
A COLD FRONT AND PRE-FRONTAL TROUGH WILL APPROACH FROM THE WEST
TODAY AND PASS THROUGH THE AREA THIS EVENING. HIGH PRESSURE BUILDS
IN OVER THE WEEKEND AND INTO MONDAY. ANOTHER COLD FRONT WILL THEN
MOVE THROUGH TUESDAY INTO TUESDAY NIGHT...FOLLOWED BY THE RETURN
OF HIGH PRESSURE FOR WEDNESDAY AND THURSDAY.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
FORECAST GENERALLY ON TRACK. MINOR ADJUSTMENTS TO TEMPS AND TD
GRIDS. WIDESPREAD RAINFALL APPEARS TO BE MOSTLY DONE FOR THE
REGION. NOW MONITORING THE DEVELOPMENT OF SCATTERED SHOWERS AND
THUNDERSTORMS WITH INCREASING INSTABILITY IN REGION OF THINNING
CLOUD COVER ACROSS THE WESTERN HALF OF THE AREA. HEAVY RAINFALL
WILL BE POSSIBLE WITH ANY STORMS DUE TO HIGHER MOISTURE. ACROSS
MOST OF THE AREA...WINDS LOOK TO BE THE MAIN THREAT WITH THE
STORMS...CONSIDERING THE RELATIVELY STRONGER WINDS ABOVE THE
SURFACE. HAIL IS UNLIKELY WITH THE MOIST PROFILE AND WEAKER LAPSE
RATES AT HIGHER LEVELS. WITH THE WAVE OF LOW PRESSURE CENTERED TO
THE N OF THE AREA...BACKED WINDS OVER THE NEXT FEW HOURS MAY LEAD
TO A LOW-END THREAT OF A BRIEF TORNADO ACROSS NORTHERN PORTIONS OF
OUR CT COUNTIES.
DUE TO 1 TO 3 INCHES OF RAINFALL HAVING ALREADY OCCURRED ACROSS
PORTIONS OF THE LOWER HUDSON...NORTHEAST NEW JERSEY...AND NORTHERN
FAIRFIELD COUNTIES...WILL CONTINUE WITH A FLASH FLOOD WATCH
THROUGH THIS EVENING FOR THESE AREAS. CONSIDERING THE HIGH PWATS
BEING WORKED ON BY PASSING SHORTWAVES AND AN APPROACHING
FRONT...MORE HEAVY RAINFALL IS EXPECTED...WHICH COULD RESULT IN
LOCALIZED FLASH FLOODING WHERE HEAVY RAINFALL HAS ALREADY
FALLEN.
THERE IS A HIGH RISK FOR RIP CURRENTS AT THE ATLANTIC BEACHES
TODAY.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH 6 PM SATURDAY/...
COLD FRONT WILL MOVE THROUGH BETWEEN 00Z AND 12Z SATURDAY...SO
EXPECT SHOWERS AND THUNDERSTORMS TO WEAKEN AND END FROM WEST TO EAST
LATE FRIDAY NIGHT INTO SATURDAY MORNING. HIGH PRESSURE BUILDS IN FOR
SATURDAY AND USHERS IN A DRIER AIRMASS. DESPITE THE PASSAGE OF A
COLD FRONT...MOSTLY CLEAR SKIES AND DOWNSLOPING...OFFSHORE WINDS
WILL ALLOW FOR WARMER TEMPERATURES...WITH HIGHS RANGING FROM THE
LOWER 80S INLAND TO UPPER 80S IN THE NYC METRO REGION.
&&
.LONG TERM /SATURDAY NIGHT THROUGH THURSDAY/...
QUIET WEATHER SHOULD PREVAIL FOR MOST OF THE LONG TERM PERIOD AS
HIGH PRESSURE WILL DOMINATE THE WEATHER PATTERN FOR MUCH OF THE
TIME. IT LOOKS LIKE THE ONLY CHANCES OF SHOWERS AND THUNDERSTORMS
WILL BE MONDAY NIGHT THROUGH TUESDAY EVENING AS A COLD FRONT
APPROACHES AND PASSES THROUGH.
TEMPERATURES ARE EXPECTED TO BE CLOSE TO NORMAL THROUGH
TUESDAY...THEN A LITTLE COOLER THAN NORMAL WEDNESDAY AND THURSDAY.
TUESDAY COULD BE ON THE MUGGY SIDE...OTHERWISE COMFORTABLE HUMIDITY
LEVELS ARE EXPECTED.
&&
.AVIATION /18Z FRIDAY THROUGH WEDNESDAY/...
A COLD FRONT WILL PUSH ACROSS THE REGION LATE THIS AFTERNOON
INTO THIS EVENING...FOLLOWED BY HIGH PRESSURE FOR THIS WEEKEND.
A SURFACE TROUGH OUT AHEAD OF A COLD FRONT THIS AFTERNOON WILL
RESULT IN SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS THIS
AFTERNOON. ANY STORMS WILL BE CAPABLE OF HEAVY DOWNPOURS AND
BRIEF WIND GUSTS UP TO 40 MPH.
WINDS THIS AFTERNOON WILL BE FROM THE SOUTH-SOUTHWEST WITH SPEEDS
BETWEEN 10 AND 15 KT. GUSTS INTO THE LOWER 20 KT RANGE CAN BE
EXPECTED.
COLD FRONT CLEARS AREA THIS EVENING WITH CONDITIONS IMPROVING TO
VFR. SOME PATCHY MVFR FOG MAY LINGER FOR A WHILE THIS EVENING
BEFORE DRIER AIR WORKS IN ON A W/NW FLOW AT LESS THAN 10 KT.
NY METRO ENHANCED AVIATION WEATHER SUPPORT...
DETAILED INFORMATION...INCLUDING HOURLY TAF WIND COMPONENT FCSTS CAN
BE FOUND AT: HTTP:/WWW.ERH.NOAA.GOV/ZNY/N90 (LOWER CASE)
KJFK FCSTER COMMENTS: AMENDMENTS LIKELY DUE TO UNCERTAINTY IN
TIMING AND AREAL EXTENT OF CONVECTION TODAY.
KLGA FCSTER COMMENTS: AMENDMENTS LIKELY DUE TO UNCERTAINTY IN
TIMING AND AREAL EXTENT OF CONVECTION TODAY.
KEWR FCSTER COMMENTS: AMENDMENTS LIKELY DUE TO UNCERTAINTY IN
TIMING AND AREAL EXTENT OF CONVECTION TODAY.
KTEB FCSTER COMMENTS: AMENDMENTS LIKELY DUE TO UNCERTAINTY IN
TIMING AND AREAL EXTENT OF CONVECTION TODAY.
KHPN FCSTER COMMENTS: AMENDMENTS LIKELY DUE TO UNCERTAINTY IN
TIMING AND AREAL EXTENT OF CONVECTION TODAY.
KISP FCSTER COMMENTS: AMENDMENTS LIKELY DUE TO UNCERTAINTY IN
TIMING AND AREAL EXTENT OF CONVECTION TODAY. POSSIBLE IFR CIGS
LASTING INTO THE AFT.
.OUTLOOK FOR 18Z SATURDAY THROUGH WEDNESDAY...
.SAT-SUN...VFR.
.MON...MAINLY VFR.
.MON NIGHT-TUES...POSSIBLE SHRA/TSRA WITH MVFR CONDITIONS.
.WED...VFR.
&&
.MARINE...
WINDS PICK UP FROM THE S TO SW...ALLOWING WAVES TO BUILD TO 5 TO 7
FT ON THE COASTAL OCEAN WATERS LATER TODAY. THERE MAY BE OCCASIONAL
WIND GUSTS TO 25 KT ACROSS THE EASTERN COASTAL OCEAN WATERS BY THE
END OF THE DAY. SCA CONDITIONS CONTINUE INTO TONIGHT FOR THE
COASTAL OCEAN ZONES. WAVES WILL SLOWLY COME DOWN THROUGH SATURDAY
MORNING. AS SUCH...SCA FOR HAZARDOUS SEAS REMAINS IN EFFECT FOR
THE OCEAN WATERS.
CONDITIONS WILL REMAIN BELOW SCA LEVELS FOR THE REST OF THE FORECAST
PERIOD AS WINDS REMAINS NEAR OR BELOW 10 KT.
&&
.HYDROLOGY...
AN ADDITIONAL HALF INCH TO AN INCH OF RAINFALL WILL BE POSSIBLE
FROM THIS MORNING THROUGH TONIGHT WITH LOCALLY HIGHER AMOUNTS. THE
HIGHER AMOUNTS WILL GENERALLY BE NORTH AND WEST OF THE CITY. THERE
IS A DECENT CHANCE OF ADDITIONAL MINOR URBAN/POOR DRAINAGE AND
SMALL STREAM FLOODING...AS WELL AS SOME LOCALIZED FLASH FLOODING.
NO SIGNIFICANT PCPN IS EXPECTED SAT-THU.
&&
.OKX WATCHES/WARNINGS/ADVISORIES...
CT...FLASH FLOOD WATCH UNTIL 10 PM EDT THIS EVENING FOR CTZ005.
NY...FLASH FLOOD WATCH UNTIL 10 PM EDT THIS EVENING FOR NYZ067>070.
NJ...FLASH FLOOD WATCH UNTIL 10 PM EDT THIS EVENING FOR NJZ002-004-
103-104.
MARINE...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS UNTIL 6 AM EDT
SATURDAY FOR ANZ350-353-355.
&&
SYNOPSIS...JC/JP
NEAR TERM...PICCA/JP
SHORT TERM...JP
LONG TERM...JC
AVIATION...BC
MARINE...JC/JP
HYDROLOGY...JC/JPHazardous weather outlook, Aug 9, 8:45 AM EDT, 6 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEW YORK NY 845 AM EDT FRI AUG 9 2013 CTZ006>012-NJZ006-105>108-NYZ071>074-078-079-176-177-101245- NORTHERN NEW HAVEN-NORTHERN MIDDLESEX-NORTHERN NEW LONDON- SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN-SOUTHERN MIDDLESEX- SOUTHERN NEW LONDON-HUDSON-WESTERN ESSEX-EASTERN ESSEX-WESTERN UNION- EASTERN UNION-SOUTHERN WESTCHESTER-NEW YORK (MANHATTAN)-BRONX- RICHMOND (STATEN ISLAND)-NORTHWESTERN SUFFOLK-NORTHEASTERN SUFFOLK- NORTHERN QUEENS-NORTHERN NASSAU- 845 AM EDT FRI AUG 9 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN CONNECTICUT...NORTHEAST NEW JERSEY AND SOUTHEAST NEW YORK. .DAY ONE...TODAY AND TONIGHT. MODERATE TO LOCALLY HEAVY RAINFALL WILL BE POSSIBLE TODAY INTO THE FIRST PART OF TONIGHT AS A COLD FRONT MOVES THROUGH THE REGION. LOCALIZED FLASH FLOODING IS A POSSIBILITY WITH ANY THUNDERSTORMS THAT DEVELOP. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA. CTZ005-NJZ002-004-103-104-NYZ067>070-101245- NORTHERN FAIRFIELD-WESTERN PASSAIC-EASTERN PASSAIC-WESTERN BERGEN- EASTERN BERGEN-ORANGE-PUTNAM-ROCKLAND-NORTHERN WESTCHESTER- 845 AM EDT FRI AUG 9 2013 ...FLASH FLOOD WATCH IN EFFECT THROUGH THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN CONNECTICUT...NORTHEAST NEW JERSEY AND SOUTHEAST NEW YORK. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLASH FLOOD WATCH. MODERATE TO LOCALLY HEAVY RAINFALL WILL BE POSSIBLE TODAY INTO THE FIRST PART OF TONIGHT AS A COLD FRONT MOVES THROUGH THE REGION. LOCALIZED FLASH FLOODING IS A POSSIBILITY WITH ANY THUNDERSTORMS THAT DEVELOP. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA. NYZ075-080-081-178-179-101245- KINGS (BROOKLYN)-SOUTHWESTERN SUFFOLK-SOUTHEASTERN SUFFOLK- SOUTHERN QUEENS-SOUTHERN NASSAU- 845 AM EDT FRI AUG 9 2013 ...HIGH RIP CURRENT RISK IN EFFECT THROUGH THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NEW YORK. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. HIGH RIP CURRENT RISK. MODERATE TO LOCALLY HEAVY RAINFALL WILL BE POSSIBLE TODAY INTO THE FIRST PART OF TONIGHT AS A COLD FRONT MOVES THROUGH THE REGION. LOCALIZED FLASH FLOODING IS A POSSIBILITY WITH ANY THUNDERSTORMS THAT DEVELOP. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA. ANZ330-335-338-340-345-350-353-355-101245- LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY- LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY- NEW YORK HARBOR-PECONIC AND GARDINERS BAYS- SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY- MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM- FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM- SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM- 845 AM EDT FRI AUG 9 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA.
In the hours before
Local storm report, Aug 9, 9:21 AM EDT, 5 hours 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW YORK NY
921 AM EDT FRI AUG 09 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0920 AM FLASH FLOOD NEWBURGH 41.50N 74.02W
08/09/2013 ORANGE NY SKYWARN SPOTTER
8 INCHES OF WATER FLOWING DOWN UNION AVE IN
GARDENERTOWN
&&
TFMLocal storm report, Aug 9, 9:55 AM EDT, 5 hours 13 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE NEW YORK NY
955 AM EDT FRI AUG 09 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0442 PM TSTM WND DMG WEST HAVERSTRAW 41.21N 73.99W
08/08/2013 ROCKLAND NY LAW ENFORCEMENT
THERE ARE MULTIPLE REPORTS OF NUMEROUS TREES
DOWN...SOME ON HOUSES.
0442 PM TSTM WND DMG WEST HAVERSTRAW 41.20N 73.99W
08/08/2013 ROCKLAND NY FIRE DEPT/RESCUE
TREES WERE REPORTED DOWN IN THE VICINITY OF OVERLOOK
ROAD NEAR HIGHWAY 9W.
0443 PM TSTM WND DMG 1 NNE WEST HAVERSTRAW 41.21N 73.98W
08/08/2013 ROCKLAND NY FIRE DEPT/RESCUE
PART OF A ROOF WAS TORN OFF OF AN APARTMENT BUILDING IN
VILLAGE ON THE GREEN.
0443 PM TSTM WND DMG WEST HAVERSTRAW 41.21N 73.98W
08/08/2013 ROCKLAND NY BROADCAST MEDIA
A PARTIAL ROOF COLLAPSE WAS REPORTED AT A BUILDING ON
RAILROAD AVENUE.
0444 PM TSTM WND DMG 1 NNW SAMSONDALE 41.22N 73.98W
08/08/2013 ROCKLAND NY FIRE DEPT/RESCUE
NUMEROUS TREES WERE REPORTED DOWN...SOME ON HOUSES AND
POWERLINES ON HOKE DRIVE IN STONY POINT.
0515 PM TSTM WND DMG 1 SE DIXIE 41.25N 73.84W
08/08/2013 WESTCHESTER NY LAW ENFORCEMENT
A TREE WAS REPORTED DOWN AT THE INTERSECTION OF
HUNTERBROOK ROAD AND OLD LOGGING ROAD.
0517 PM TSTM WND DMG YORKTOWN 41.30N 73.81W
08/08/2013 WESTCHESTER NY LAW ENFORCEMENT
A TREE WAS REPORTED DOWN ON LORRETTA STREET NEAR OLD
YORKTOWN ROAD.
0521 PM TSTM WND DMG 1 WSW JEFFERSON VALLEY- 41.32N 73.81W
08/08/2013 WESTCHESTER NY LAW ENFORCEMENT
A TREE WAS REPORTED DOWN AT 3250 OLD YORKTOWN ROAD.
0753 AM FLASH FLOOD MIDDLETOWN 41.45N 74.42W
08/09/2013 ORANGE NY SKYWARN SPOTTER
VEHICLE RESCUES ON DOLSONTOWN RD
0920 AM FLASH FLOOD NEWBURGH 41.50N 74.02W
08/09/2013 ORANGE NY SKYWARN SPOTTER
8 INCHES OF WATER FLOWING DOWN UNION AVE IN
GARDENERTOWN
&&
TFMSpecial weather statement, Aug 9, 2:36 PM EDT, 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
236 PM EDT FRI AUG 9 2013
NYZ078-177-091915-
NORTHERN NASSAU-NORTHWEST SUFFOLK-
236 PM EDT FRI AUG 9 2013
...STRONG THUNDERSTORMS WILL IMPACT NORTHERN NASSAU AND SUFFOLK
COUNTIES...
AT 231 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 5 MILES NORTHWEST OF
CENTERPORT TO GLEN COVE...OR ALONG A LINE EXTENDING FROM 6 MILES
NORTHWEST OF NORTHPORT TO GLEN COVE...AND MOVING EAST AT 30 MPH.
FREQUENT CLOUD TO GROUND LIGHTNING...AND WINDS UP TO 35 MPH ARE
EXPECTED WITH THESE STORMS. IN ADDITION...VERY HEAVY RAIN...WITH
RAINFALL RATES OF UP TO 1.5 INCHES AN HOUR...IS OCCURRING WITH THESE
STORMS. THIS COULD CAUSE PONDING OF WATER ON ROADWAYS... AND MINOR
FLOODING OF POOR DRAINAGE AREAS.
LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE
TO SAFE SHELTER IMMEDIATELY.
LAT...LON 4087 7370 4085 7366 4090 7364 4092 7357
4092 7352 4090 7349 4093 7351 4095 7349
4094 7344 4091 7342 4096 7340 4093 7335
4093 7328 4091 7321 4093 7316 4097 7317
4098 7312 4097 7300 4085 7316 4083 7376
JMThe office that day
Everything else NWS New York, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 8, 8:37 PM EDT | Special Weather Statement | OKX | Orange | 23 min |
| Aug 9, 4:08 AM EDT | Rip Current Statement | OKX | Kings, Nassau, Queens, Suffolk | 17 hr |
| Aug 9, 4:19 AM EDT | Areal Flood Advisory | OKX | Orange, Putnam, Rockland | 4 hr |
| Aug 9, 8:05 AM EDT | Flash Flood Warning | OKX | Orange | 4 hr |
| Aug 9, 8:36 AM EDT | Flash Flood Watch | OKX | Orange, Putnam, Rockland, Westchester | 11 hr |
| Aug 9, 2:36 PM EDT | Special Weather Statement | OKX | Nassau | 39 min |
| Aug 9, 2:58 PM EDT | Special Marine Warning | OKX | 47 min | |
| Aug 9, 4:45 PM EDT | Special Weather Statement | OKX | Orange | 30 min |
| Aug 9, 5:08 PM EDT | Areal Flood Advisory | OKX | Orange, Putnam, Rockland, Westchester | 112 min |
| Aug 9, 5:16 PM EDT | Special Weather Statement | OKX | Putnam | 44 min |
| Aug 9, 5:57 PM EDT | Special Weather Statement | OKX | Rockland, Westchester | 48 min |
| Aug 9, 7:32 PM EDT | Small Craft Advisory | OKX | 11 hr |
Nearby
Severe Thunderstorm Warnings in New York, 2013Every severe thunderstorm warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.